Ending Preventable Death and Harm Linked to Birth Control
The pill, the patch and the ring (Combination Hormonal Birth Control) are relatively safe for many women who may only experience the more common side effects such as nausea, headaches, dizziness, spotting, weight gain, breast tenderness, etc.
Unfortunately, the most dangerous side effect of these estrogen based drugs is death which is rarely discussed in any detail. The increased risk of developing a blood clot is an extremely dangerous medical condition which is often overlooked, always understated and frequently misdiagnosed.
Why should I care?
Over 1,500 healthy, non-smoking healthy women in the U.S. die every year specifically due to a Pulmonary Embolism (blood clot in the lung) as a direct result of the use of the Pill, Patch or Ring.
1 in every 12,000 women who use combined hormonal contraceptives (Pill,Patch or Nuvaring) will die due to side effects of these drugs.
Most doctors do not take the time to properly discuss the the serious effects of a blood clot and how you can recognize these life saving early warning signals.
5 Questions To Ask Your Doctor by OBGYN - Dr. Jennifer Ashton
1. What are the risks (given in actual numbers) of this method of birth control that you are recommending and what is the worst thing that can happen to me on this particular type of drug?
2. What are the benefits?
3. What are some option/alternatives?
4. Specifically, what is the risk of developing a dangerous blood clot on this particular form on birth control and how does this compare to other forms?
5. What other factors can increase the risk of a blood clot while I am using this form of birth control.
Download these questions below in preparation to your doctors visit
IMPORTANT: Information shared on this website is not intended to take the place of the discussion that you should have with your doctor or health provider. Do not stop using your current birth control product prior to consulting your doctor.